Virginia, 2022

Hail and Damaging Winds in Virginia, July 16, 2022

July 16, 2022 · NWS AKQ · 14 events in 9 counties and zones

Scattered severe thunderstorms associated with low pressure moving along a frontal boundary produced damaging winds and large hail across portions of central, south central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with low pressure moving along a frontal boundary produced damaging winds and large hail across portions of central, south central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 16, 1:17 PM EST, 28 minutes earlier.

Area forecast discussion, Jul 16, 1:17 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
217 PM EDT Sat Jul 16 2022

.SYNOPSIS...
A weak frontal boundary meander northward across the region. Expect
shower and thunderstorm chances to persist each day this weekend,
with the best chances being along and southeast of the frontal
boundary. More diurnally driven showers or storms will be possible
late this weekend into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 215 PM EDT Saturday...

Early afternoon sfc analysis continues to show weakening frontal
boundary just north of the local area. Meanwhile, a dampening
upper shortwave is noted on regional satellite crossing central
Appalachians into western/NW VA/MD this aftn. With a bit more
sunshine than expected late this morning, convective
temperatures were met a couple of hours early, and thus have
seen pulsy showers and storms pop up a bit sooner than CAMs had
previously depicted over the VA piedmont. Previously referenced
shortwave drops into the region through early evening, with
showers and t-storms becoming more widespread over the local
area in the next few hours and continuing through the evening.
A bit more confident in the eventual evolution of these showers
this evening, with weak shear and steering flow favoring single
to multi-cell storm mode today. Given the rather unorganized
convection and with a myriad of remnant convective boundaries
from the past couple of days of showers and storms present and
visible on aftn satellite, showers and storms will remain
possible across the entire area through early this evening.
Have increased to likely PoP north of US-360 through early
evening, with 30-50% PoP elsewhere.

Previously referenced weak shear, slow steering flow, and PWs
increasing to 1.5- 1.75" range by late today again portend
locally heavy rainfall and frequent lightning as the primary
hazards in storms that develop this afternoon. Localized flash
flooding will again be a concern, especially with any storms
that set up and slowly move over urban or poor-drainage/flood
prone areas. Will continue to note this potential in the HWO.
Areal coverage of storms should diminish after sunset, and will
maintain no more than a slight shower chance late tonight into
Sun morning. Patchy fog once again likely to be an issue late
tonight/Sun morning, especially in spots that receive heavier
shots of rainfall this aftn and evening. Lows tonight mainly in
the upper 60s to low 70s.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 215 PM EDT Saturday...

Mainly a persistence-based forecast for Sunday, as the boundary
slowly weakens to our north. Minimal chance in sensible weather
conditions expected. Another round of scattered afternoon
showers and storms are favored, again over the western and
central portions of the area as weak lee troughing sets up by
the afternoon. Highs top out in the upper 80s and low 90s.
Lingering showers will end quickly Sunday evening with overnight
lows in the low 70s.

Sfc high drifts out into the western Atlantic for Monday and
Tuesday, with resultant return flow bumping temperatures up
each day. Convective chances are highest on Monday as low
pressure over the eastern Great Lakes sends another weak cold
front toward the area, firing up another more widespread round
of showers and storms, again with the highest storm chances
across the northwest and northern parts of the area. Afternoon
high temps in the upper 80s to lower 90s once again.

Front washes out over the area Tuesday and Tuesday night, with
scattered storms expected to be focused farther south across
US-460 and southward. Temps creep upward slightly Tuesday, with
highs in the low to mid 90s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 215 PM EDT Saturday...

Still looking quite warm for the extended forecast period, as
upper level ridging builds over the Eastern US by mid to late
next week. Still some disagreement between model guidance with
respect to exactly how high temperatures go, but good agreement
exists that maxima warm into the mid to upper 90s on Wednesday.
Next front approaches for Friday, with the warmest day of the
period looking to come in strong compressional heating ahead of
the front on Thursday. NBM is a touch below thickness tools, and
given H85 temps in the 22-24 C range, highs Thu in the upper
90s to around 100 degrees F appears reasonable. High temperatures
will likely be a touch "cooler" with the frontal passage Friday
and continuing into Saturday with readings in the low to mid
90s expected. Still looking like dew points will tend to mix
out a few degrees each afternoon which should generally keep
heat indices near to air temperatures, though we likely see at
least a few spots approach heat advisory thresholds (105+) if
the forecast holds. Low temperatures also remain very warm each
night next week with lows generally in the 70s each night.

Precipitation- wise, some additional scattered diurnally-driven
showers or storms will be possible Thursday along weak pre-
frontal sfc trough, and again with the frontal passage on
Friday. Some lingering showers are then possible with the front
Saturday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 215 PM EDT Saturday...

Scattered showers and thunderstorms have developed west of the
terminals early this afternoon. Expect some more showers and
storms to fire up through early evening, allowing for the
possibility of flight restrictions at all area terminals, with
best chances at RIC/PHF. Storms will have the potential to
produce locally strong wind gusts and very heavy rainfall which
will likely cause visibility restrictions. Shower and storms
start to diminish by around 01z-02z/9-10p and VFR conditions
are expected to prevail overnight, though some late night fog is
again a possibility.

Outlook: A typical summertime pattern remains in place into next
week, with additional isolated to scattered storms expected
mainly each afternoon and evening. Instances of early morning
fog and stratus will also be possible into early next week.

&&

.MARINE...
As of 340 AM EDT Saturday...

A diffuse frontal boundary extends from central VA to the
MD/DE coast early this morning. The pressure pattern is weak, and
the wind is generally S or SE ~5kt, and the wind is light and
variable along the coastlines. Seas are ~2ft, with waves ~1 foot in
the Bay. The boundary will lift northward today and the wind is
expected to become SSE 5-10kt by afternoon and evening. Once again,
there is a chc of afternoon/early evening tstms. High pressure
settles off the coast tonight into Sunday as the boundary retreats
farther to the N. Wind speeds remain at or below 15kt, with the
direction from the SW later tonight into early Sunday morning, then
SSE during the afternoon/early evening. Seas remain ~2ft, with waves
in the Bay ~1 foot (1-2ft at the mouth of the Bay) today through
Sunday. High pressure settles off the Southeast coast during the
early to middle of next week. The wind is expected to generally be
SSW 10-15kt, but could reach 15-20kt across the northern ocean zones
Monday night. Seas will mainly be 2-3ft, with 3-4ft possible N
Monday night, and 1-2ft waves in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...MAM
SHORT TERM...AJB/MAM
LONG TERM...AJB
AVIATION...AJB/MAM
MARINE...AJZ
Hazardous weather outlook, Jul 16, 3:06 AM EST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
406 AM EDT Sat Jul 16 2022

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-170815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
406 AM EDT Sat Jul 16 2022

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected to develop once again this
afternoon into this evening with a few storms potentially becoming strong
to severe. Damaging wind gusts, heavy rainfall, and frequent
lightning are the main threats with any stronger thunderstorms.
Isolated instances of flash flooding will also be possible,
especially for urban and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 16, 12:52 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
152 PM EDT Sat Jul 16 2022

VAZ068-069-161815-
Powhatan VA-Amelia VA-
152 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of north central Amelia
and central Powhatan Counties through 215 PM EDT...

At 152 PM EDT, Doppler radar was tracking a strong thunderstorm near
Macon, or near Powhatan, moving northeast at 15 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Powhatan, Macon, Goodwins Store, Flat Rock, Fine Creek Mills,
Michaux, Jefferson, Belona, Lake Powhatan, Giles Mill, Subletts and
Worshams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3763 7796 3769 7791 3766 7789 3763 7783
      3762 7782 3761 7783 3761 7777 3756 7770
      3742 7796 3749 7806
TIME...MOT...LOC 1752Z 232DEG 15KT 3747 7796

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Jul 16, 12:59 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
159 PM EDT Sat Jul 16 2022

VAZ060-161830-
Prince Edward VA-
159 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of northwestern Prince
Edward County through 230 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hixburg, or 8 miles east of Appomattox, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hampden Sydney, Prospect, Darlington Heights, Tuggle, Elam and Allens
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
      3737 7858 3737 7857 3736 7856 3733 7851
      3733 7849 3734 7849 3733 7847 3734 7847
      3733 7845 3719 7845 3718 7864 3720 7865
      3720 7869
TIME...MOT...LOC 1759Z 271DEG 11KT 3732 7867

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Jul 16, 1:05 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
205 PM EDT Sat Jul 16 2022

VAZ065-066-161830-
Lunenburg VA-Mecklenburg VA-
205 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of north central
Mecklenburg and northwestern Lunenburg Counties through 230 PM EDT...

At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wylliesburg, or 7 miles north of Redoak, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chase City, Rehoboth, Kells Corner, Fairview, Plantersville, Blevins
Corner, Pleasant Grove, Spanish Grove, Fort Mitchell, Finneywood and
Simplicity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3689 7849 3707 7845 3708 7844 3709 7840
      3692 7828 3676 7856 3678 7858
TIME...MOT...LOC 1805Z 230DEG 18KT 3689 7857

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Jul 16, 1:13 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
213 PM EDT Sat Jul 16 2022

VAZ067-068-080-513-161900-
Nottoway VA-Western Chesterfield VA-Dinwiddie VA-Amelia VA-
213 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of southwestern
Chesterfield, northeastern Nottoway, northwestern Dinwiddie and
southeastern Amelia Counties through 300 PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spainville, or near Mannboro, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Mannboro, Scotts Fork, Spainville, Winterpock, Walkers, Earls, Ammon,
Ford and Clay Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3718 7798 3732 7798 3736 7765 3712 7766
TIME...MOT...LOC 1813Z 271DEG 13KT 3724 7791

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

EI
Special weather statement, Jul 16, 1:21 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
221 PM EDT Sat Jul 16 2022

VAZ066-067-079-161845-
Lunenburg VA-Nottoway VA-Brunswick VA-
221 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of east central
Lunenburg, southeastern Nottoway and northwestern Brunswick Counties
through 245 PM EDT...

At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenbridge, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blackstone, Kenbridge, Fort Pickett, Dundas, Lafoon Corner,
Danieltown, Irby, Dominy Corner, Barrows Store, Murdocks, Forkland
and Blackstone Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3705 7811 3711 7790 3708 7789 3699 7789
      3699 7788 3687 7785 3692 7812
TIME...MOT...LOC 1821Z 273DEG 5KT 3699 7805

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

EI
Special weather statement, Jul 16, 1:33 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
233 PM EDT Sat Jul 16 2022

VAZ062-069-510-511-161915-
Goochland VA-Western Hanover VA-Powhatan VA-Eastern Louisa VA-
233 PM EDT Sat Jul 16 2022

...A strong thunderstorm will impact portions of southeastern Louisa,
southeastern Goochland, west central Hanover and northeastern
Powhatan Counties through 315 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goochland, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Goochland, Oilville, Sabot, Montpelier, Wyndham, Crozier, Jefferson,
Vontay, Maidens, Irwin, Johnsons Springs, Goodall, Mabelton,
Rockville, Dabneys, Fine Creek Mills, Michaux and Locust Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

&&

LAT...LON 3790 7776 3771 7756 3769 7759 3771 7761
      3771 7763 3766 7765 3753 7786 3768 7798
TIME...MOT...LOC 1832Z 237DEG 16KT 3765 7785

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

EI

The radar

The Norfolk radar (KAKQ), 78 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Nottoway

When
July 16, 1:45 PM EST
Where
Nottoway County, 3.58 mi ESE of Spainville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.160, -77.860

Tree was downed on Hobbs Mill Road.

Thunderstorm Wind, Goochland

When
July 16, 1:52 PM EST
Where
Goochland County, 0.69 mi N of Oilville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.710, -77.780

Tree was downed on Fairground Road.

Hail, Hanover

When
July 16, 2:14 PM EST
Where
Hanover County, 0.69 mi S of Montpelier
Measured
1 in hail
Reported by
911 Call Center
Coordinates
37.810, -77.680

Quarter size hail was reported.

Thunderstorm Wind, Hanover

When
July 16, 2:14 PM EST
Where
Hanover County, 0.69 mi S of Montpelier
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.810, -77.680

Multiple trees and power lines were downed in and around Montpelier.

Thunderstorm Wind, Hanover

When
July 16, 2:30 PM EST
Where
Hanover County, 1.76 mi SW of Hewlett
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
37.900, -77.600

Trees and power lines were downed and caused hundreds of power outages southeast of Beaverdam.

Thunderstorm Wind, Caroline

When
July 16, 2:52 PM EST
Where
Caroline County, 2.14 mi NE of Ruther Glen
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.940, -77.440

Hundreds of power outages were reported just east of Ruther Glen.

Thunderstorm Wind, Caroline

When
July 16, 3:20 PM EST
Where
Caroline County, 0.54 mi E of Port Royal
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
38.170, -77.190

Cluster of around 150 power outages were reported near Port Royal.

Thunderstorm Wind, Brunswick

When
July 16, 3:24 PM EST
Where
Brunswick County, 1.49 mi SSE of Alberta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.850, -77.860

Tree was downed on Interstate 85 at Mile Marker 25, southeast of Alberta.

Thunderstorm Wind, Greensville

When
July 16, 3:30 PM EST
Where
Greensville County, 2.98 mi NNW of Purdy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
36.860, -77.600

Trees were downed and caused power outages just north of Purdy.

Thunderstorm Wind, Mecklenburg

When
July 16, 3:30 PM EST
Where
Mecklenburg County, Buffalo Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.600, -78.630

Trees were downed in Buffalo Junction.

Thunderstorm Wind, Mecklenburg

When
July 16, 3:45 PM EST
Where
Mecklenburg County, 0.55 mi E of Boydton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.670, -78.390

Trees were downed.

Thunderstorm Wind, Fluvanna

When
July 16, 4:06 PM EST
Where
Fluvanna County, 5.1 mi WNW of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.950, -78.320

Several trees were downed on the 1700 Block of Union Mills Road west of Troy.

Thunderstorm Wind, Fluvanna

When
July 16, 4:08 PM EST
Where
Fluvanna County, 2.58 mi WNW of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.950, -78.270

Several trees were downed on North Boston Road.

Thunderstorm Wind, Northampton

When
July 16, 7:27 PM EST
Where
Northampton County, 1.49 mi NNW of Simpkins
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
37.350, -75.940

Nearly 150 power outages were reported in and around Eastville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2022Every state in 2022This day in weather historyWarnings in Virginia, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048287, 1048286, 1048285, 1048288, 1048298, 1048289, 1048293, 1048290, 1048292, 1048296, 1048291, 1048295, 1048294, 1048297.